ADDICTION: SUBSTANCE ABUSE
COMMUNITY
How can you tell if someone is on drugs?
Avatar_n_tn
by kajunfriend, May 28, 2002
If someone is on drugs what how can you tell?  What does dialted eyes mean? I think the drug being used is oxymoxin? Not sure if I am spelling correctly. Heard the name metioned, I think this might be the drug a friend is using.
Related Discussions
Member Comments (64)
Avatar_n_tn
by OxyDout, May 28, 2002
welcome to the forum, the drug our speaking of is Oxycontin.  I don't know what your friend was like previously, but you would notice more energy when he is high, he will be very talkative, and happy, however, as ar as the real indicators, he/she might sleep later, they will have the "nods", meaning, they can't hold their head up, maybe moody, its really hard to tell because there are so many different ways other addicts can tell, but if you don't know about the drug, or you haven't experienced it, its hard for you to tell, you know??   I hope you can find better advice, I'm sure you will through this forum.  Anyway, take care and don't get caught up with the "wrong" crowd.

GWH
Avatar_n_tn
by angst, May 28, 2002
welcome to the forum.  i take it you are from louisianna.  a nice place.  i am from mississippi.  most people who start using
drugs have mood swings.  their eating, sleeping, sexual, habits all change.  depending on what drugs they are taking, their eyes may change - dilation of eyes means the pupil is larger than normal.  with opiates you usually see pin point pupils where the pupils get really small.  i hope i have helped answering some of your questions.  welcome for you to post anytime.  we are mostly addicts trying to keep clean and some of us are chronic pain patients who have a valid reason to have access to medication to improve their quality of life.   Good luck
Avatar_n_tn
by zoe1, May 28, 2002
Hi kajunfriend: I can relate to your questions about how to tell whether or not someone is using drugs.  I myself have NEVER used any sort of drugs and had very little knowledge of what they do to people.  I have been in a serious relationship with the same person for almost 5 years now.  Sometime in there he started using oxycontin. I didn't know.  I did see that he was having huge mood swings but didn't know the cause.  Now that I know about the drugs, I know they were the cause. Because he didn't/doesn't use in front of me I've rarely noticed his pupils being extra small.  I have noticed that they are HUGE after he's used.  He is very energized when using then extremely lethargic after using.  After using he also seems to be very cold and wants to have a heater blowing on him all the time.  I've read that cold/clammy skin is a symptom of withdrawl.
Avatar_n_tn
by zoe1, May 28, 2002
As I mentioned earlier, I myself do not use drugs of any sort but am in a relationship with a person who does.  My question is about relapses when trying to quit.  Are they just a part of the process of recovery from narcotic abuse?
Avatar_n_tn
by tex3, May 28, 2002
Hi and I commend your efforts to help your friend. My husband still freaks a little when I get into a "cleaning frenzy" as that's one of the things I did when using opiates (of which Oxy is one; he could be using one of many or none at all, of course). I also got cravings for sweets and other food; some here, however, say they didn't eat at all because they wanted the drug to be more effective. The biggest giveaway my husband noticed was my eyes. I wouldn't say they were dilated or constricted, but they looked different somehow. The main thing would be that there will be changes. A personality change of some sort. Possibly secretive behavior. If you can explain some of the things you've noticed, we might be able to help you more. By the way, I'm 8 weeks+ clean today and sometimes my husband still checks out my eyes, just to be sure! Sometimes I think they still change, mainly when I've had a bad headache or am really tired, and he kind of freaks. Good luck and please let us know what's going on.
Tracy
Avatar_n_tn
by zoe1, May 28, 2002
I see in some of your other posts that you've quit using more than once... that must mean that you started again sometime in there. I don't mean to sound stupid here, I'm really trying to understand.  I've done a lot of reading and attended lots of meetings.  I was always under the impression that if an addict slipped up or relapsed, he/she would immediately be back in the place that they were when they quit.  Isn't this terribly difficult.  I'd think it would make quitting harder each time.  I'm being told that relapses are a part of the deal and that they aren't necessarily the beginning of the end.  Is this really the case?

I've been following this site for a while now and see that many of you have "slipped up".  I know that doesn't make you bad or weak people. Honestly, I admire each of you. I believe that the addict in my life is ill.  It is very difficult to watch him self-destruct and know that I can't help.  

Avatar_n_tn
by alchemist, May 28, 2002
Sorry to Hijack the thread but I started using Thomas's recipie and I got sick from it headaches and nausea; like I just got off a amusment park ride that spun me around.  I was wondering if anyone else has had these syptoms from using the 5-HTP and tyrosine combo (or I could simply be comming down with something)
Avatar_n_tn
by lifeisbetter, May 28, 2002
Thats why this disease is fatal. I slipped a few times because I honestly didn't think I would get out of control again. I can equate the experience with child birth. You would think that after having one child the pain would be so bad you would never have another. Soon enough the mother forgets the pain and can only focus on the joy and pleasure of her child. Eventually she wants another child and forgets how badly it hurt to have the first. That to me is what my addiction is like. I loved the pills so much I would just naturally "forget" about the pain of withdrawel. Look into the chemical change that addicts go through when we put a dug into our system. Bill Moyer did a video on it called "The Highjacked Brain" its very informative.
Avatar_n_tn
by skipper, May 28, 2002
hey people:
i'm having a bad day. the sooner i quit fighting it and put my anger, fear and stubborness aside.

my wife and i took the dog for a walk this afternoon. we ran into
our neighbors from tne middle east. there was clearly something
wrong with her face...like some kind of nearve damage. it turns out this unfortunate woman has cancer thats spread across her facs and is now in the base of her skull! this woman is a neurologist at a local hospital....she told my wife and i she never could understand her patients pain, but now she was learning the other side of it.what a noble, brave, and humble thing to say! too often i dismiss
MD for their lack of compassion...but i would never wish this lesson on her...

see this woman and her husband came to america to give their child- ren a better life, and at that they succeded. maybe it's just me, but i could think of a 12 different people that deserve this, buti'm being childish. perhaps it's best i accept things the way they are.....but damm, damm, damm!
keep an angel on your shoulder
KIP